Welcome Back!

User Name
Password
Not Registered?

Tell us a little about yourself.

My child’s birthday is (for newsletter customization):

Enter an email address:

This is where your newsletters will be delivered to and where GreatDad.com will contact you with your new account information.

father's forum

A place to discuss, learn and share ideas, thoughts and solutions.
Latest Posts

Nike shose
Posts: 2 Views: 78

Copiare borse omega
Posts: 2 Views: 69

Moncler Stivali
Posts: 1 Views: 59

Scarpe Burberry Mens
Posts: 3 Views: 58

Presa di pandora
Posts: 4 Views: 57

hi mom!

Would you like to share this site with your husband or a friend?

Just enter his email address and your name below and we'll let him know all about GreatDad.com.

His email address
Your Name

Avoid an Uncommon but Serious Side Effect of Acne Medication

Dr. Howard Bennett
Author Dr. Howard Bennett
Submitted 01-11-2007

Tetracycline and its derivatives are commonly used for acne. I have noticed that
doctors sometimes forget to warn patients that a severe sore throat may occur if
these medications dissolve in the esophagus. This can occur if the capsule “gets
stuck” on the way down or if a teenager has an episode of reflux while lying
down and the capsule goes back into the esophagus. Although there is a warning
label on the bottle that instructs patients to take the medication with lots of
water, people do not always read these labels.

To avoid this situation, I always tell teenagers why it’s important that the
capsule makes it into the stomach. I also prefer derivatives such as doxycycline
because they can be taken with food. This reduces the chance that the pill will
lodge in the esophagus and circumvents the need to take the medication on an
empty stomach before bed.

Howard J. Bennett, M.D.

0 comments